Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 12, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 6, 2009, 2:56 AM PST. It took effect at Mar 7, 2009, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 6, 2009, 2:56 AM PST (10:56 UTC)
- In effect from
- Mar 7, 2009, 12:00 AM PST
- Expired
- Mar 6, 2009, 9:04 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
410 WHUS76 KEKA 061056 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 256 AM PST FRI MAR 6 2009 PZZ470-475-062300- /O.NEW.KEKA.SC.Y.0012.090307T0800Z-090311T0900Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 256 AM PST FRI MAR 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT PST TONIGHT TO 2 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT PST TONIGHT TO 2 AM PDT WEDNESDAY. HIGH PRESSURE BUILDING OVER THE NORTHEAST PACIFIC WILL BRING INCREASED NORTH WINDS TO THE WATERS THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
974 WHUS76 KEKA 070504 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 904 PM PST FRI MAR 6 2009 PZZ470-071315- /O.NEW.KEKA.SI.Y.0021.090307T0504Z-090308T1200Z/ /O.CAN.KEKA.SC.Y.0012.090307T0800Z-090311T0900Z/ /O.NEW.KEKA.SW.Y.0016.090307T1500Z-090310T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 904 PM PST FRI MAR 6 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 7 AM PST SATURDAY TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 7 AM PST SATURDAY TO 5 AM PDT TUESDAY. HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF NORTHERN CA ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-071315- /O.NEW.KEKA.SI.Y.0021.090307T0504Z-090310T2000Z/ /O.CAN.KEKA.SC.Y.0012.090307T0800Z-090311T0900Z/ /O.NEW.KEKA.SW.Y.0016.090307T1500Z-090310T2000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 904 PM PST FRI MAR 6 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 PM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 7 AM PST SATURDAY TO 1 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 1 PM PDT TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 7 AM PST SATURDAY TO 1 PM PDT TUESDAY. HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF NORTHERN CA ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-071315- /O.NEW.KEKA.SI.Y.0021.090307T2000Z-090308T0600Z/ /O.NEW.KEKA.SW.Y.0016.090308T0600Z-090310T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 904 PM PST FRI MAR 6 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM NOON TO 10 PM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM PST SATURDAY TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM NOON TO 10 PM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 PM PST SATURDAY TO 5 AM PDT TUESDAY. HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF NORTHERN CA ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-071315- /O.NEW.KEKA.SI.Y.0021.090307T2000Z-090309T0600Z/ /O.NEW.KEKA.SW.Y.0016.090308T0600Z-090310T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 904 PM PST FRI MAR 6 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM NOON PST SATURDAY TO 11 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM PST SATURDAY TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM NOON PST SATURDAY TO 11 PM PDT SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 PM PST SATURDAY TO 5 AM PDT TUESDAY. HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF NORTHERN CA ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 1:50 PM PST, 13 hours 6 minutes earlier.
Area forecast discussion, Mar 5, 1:50 PM PST, 13 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 150 PM PST THU MAR 5 2009 .SYNOPSIS...A WEAK SYSTEM WILL BRING A FEW LIGHT SHOWERS TO THE REGION OVERNIGHT...ESPECIALLY NORTH OF CAPE MENDOCINO. DRY WEATHER IS EXPECTED TOMORROW AFTERNOON THROUGH SATURDAY NIGHT...BEFORE ANOTHER WEAK SYSTEM BRINGS A RENEWED CHANCE FOR SHOWERS. DRY AND WARMER WEATHER CAN BE ANTICIPATED FOR EARLY NEXT WEEK. && .DISCUSSION...A WEAK SYSTEM WILL RACE THROUGH THE AREA OVERNIGHT...BRINGING PERIODS OF LIGHT RAIN AND HIGH ELEVATION SNOW BUT PRECIPITATION TOTALS WILL GENERALLY AMOUNT TO NO MORE THAN A QUARTER INCH IF EVEN THAT. ABOVE 2500 FEET ELEVATION...AN INCH OR TWO OF NEW SNOW IS POSSIBLE GENERALLY NORTH OF CAPE MENDOCINO. A DRY DAY IS EXPECTED FOR THE MOST PART TOMORROW...ALTHOUGH A SHOWER OR TWO MAY LINGER DURING THE MORNING HOURS. CLOUDS WILL DECREASE AND IT SHOULD BE A MILD DAY ALTHOUGH A BIT BREEZY ALONG THE COAST IN THE AFTERNOON. SATURDAY WILL BE QUITE SIMILAR...BUT WITH A COLDER AND PERHAPS FROSTY START TO THE MORNING. SEVERAL UPPER LEVEL DISTURBANCES WILL CARVE OUT A DEEP TROUGH OVER THE GREAT BASIN...AND ONE OF THESE DISTURBANCES MAY BE CLOSE ENOUGH TO US TO GENERATE A FEW SHOWERS SUNDAY INTO EARLY MONDAY. HOWEVER...MODELS HAVE NOT BEEN WHOLLY CONSISTENT ON THIS. IN ANY EVENT...PRECIPITATION AMOUNTS WITH THIS SYSTEM WILL BE LIGHT. MEDIUM RANGE SOLUTIONS KEEP WEAK CYCLONIC FLOW OR FLAT RIDGING OVER THE AREA FOR MOST OF NEXT WEEK...SO WE KEPT POPS BELOW CLIMATOLOGY. THE PATTERN LOOKS LIKE A TYPICAL SPRINGTIME ONE...WITH MAINLY DRY WEATHER...CONSIDERABLE SUNSHINE ALONG THE COAST...COOL MORNINGS AND BREEZY AFTERNOONS. BURGER && .AVIATION...WEAK FRONT MOVING INTO THE PAC NW WILL BRING DETERIORATING FLIGHT CONDITIONS TONIGHT THROUGH FRIDAY MORNING...PRIMARILY ALONG THE COASTS AND COASTAL MOUNTAINS OF DEL NORTE AND HUMBOLDT COUNTIES. VFR CEILINGS ARE EXPECTED THROUGH MUCH OF THE EVENING...BUT MVFR CONDITIONS WILL CREEP INTO THE PICTURE AS LIGHT RAIN DEVELOPS BY MID EVENING IN DEL NORTE COUNTY. THE MVFR CONDITIONS IN LIGHT RAIN SHOULD SPREAD SOUTHWARD AFTER MIDNIGHT. HARD TO SAY IF CEILINGS AND VSBYS WILL DROP INTO THE IFR OR LOW IFR CATEGORY BY FRIDAY MORNING. TYPICALLY SATURATED CONDITIONS BELOW 3KFT AND IFR CONDITIONS FOLLOW IN THE NORTHWEST AND NORTHERLY FLOW...AS THE OFFSHORE RIDGE BUILDS. NO GUARANTEES HERE...BUT WOULD NOT BE TOO SURPRISED TO SEE AT LEAST BRIEF IFR CIGS AND VSBYS EARLY FRIDAY MORNING. DJB && .MARINE...LIGHT WINDS AND LOW SEAS WILL CONTINUE ACROSS THE WATERS TONIGHT THROUGH FRIDAY MORNING...AS A WEAK FRONT MOVES INTO THE PACIFIC NORTHWEST. NORTH WINDS WILL START TO RAMP UP AS EARLY AS FRIDAY NIGHT...AS HIGH PRES BUILDS TOWARDS THE CALIFORNIA COAST BEHIND THE FRONT. NORTH WINDS WILL STRENGTHEN SAT THROUGH SUN AND RESULT IN SMALL CRAFT ADVISORY CONDITIONS THROUGH MON. WINDS SHOULD GUSTS TO 35 KT IN THE OUTER WATERS SAT NIGHT AND SUNDAY. IT LOOKS TO BE MARGINAL AT BEST DUE TO THE SHORT DURATION OF GUSTS TO 35 KT... VERSUS SAY ONE OR TWO HOURS...WITH GUSTS OF 40-50 KT. THEREFORE ...WILL INDICATE ONLY A FEW GUSTS TO 35 KT AT THIS TIME AND HOLD OFF ON INSERTING GALE HEADLINES INTO THE FORECAST. A STORM SYSTEM IN THE WEST PACIFIC WILL CREATE A LONG PERIOD WNW SWELL...17-21 SECONDS. THIS SWELL SHOULD ARRIVE INTO NW CA WATERS NEXT MON AND TUE. DJB && .EKA WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:40 PM PST | Frost Advisory | EKA | 18 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.